Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2022, 5:30 PM EDT for Glascock County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 5:30 PM EDT (21:30 UTC)
- Expired
- Aug 3, 2022, 6:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Glascock County, GA
The radar
The Robins AFB radar (KJGX), 107 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003
WWUS82 KFFC 032130
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT Wed Aug 3 2022
GAZ062-075-032200-
Glascock GA-Warren GA-
530 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of southeastern Warren
and northeastern Glascock Counties through 600 PM EDT...
At 530 PM EDT, a strong thunderstorm was over Bastonville, or near
Gibson, moving north at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gibson, Reese and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3327 8244 3322 8251 3323 8263 3339 8265
3339 8255 3335 8255 3336 8253 3334 8250
3334 8245 3333 8243 3333 8242 3332 8240
TIME...MOT...LOC 2130Z 194DEG 7KT 3329 8254
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:58 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 3, 2:58 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 258 PM EDT Wed Aug 3 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Thursday Night/... A typical summertime pattern is expected for the short-term across GA as high pressure and weak upper riding sets up across the southeast. Given the lack of any synoptic forcing, any residual boundaries will be the primary drivers for convective activity during the afternoon and evening hours each day. Latest radar imagery still shows showers and a few storms in the vicinity of the weak boundary near the I-20 corridor with more storms firing up along the GA coast and GA/SC border. Thinking the highest PoPs today will remain in these areas due to slightly higher PWs and greater differential heating from less cloud cover. Patchy fog and some low clouds will be possible overnight into early tomorrow morning, particularly in areas that see rainfall later on today. Low temperatures will generally be in the 70s tonight with upper 60s across the NE mtn areas. Generally a rise and repeat forecast for Thursday given little change in the weather pattern and PWs ranging between 1.75 and 1.90 inches. Higher rain chances are expected through the afternoon across the area. High temperatures will be in the 90s. 07 .LONG TERM /Friday through Wednesday/... No major changes to the long term forecast at this time with summer time diurnally-driven convection expected each afternoon. Picking up the long term on Friday Morning, CWA remains socked in a summertime pattern with a mid-lvl high off to the west situated over the Four Corners region and a sprawling Bermuda High to the east. By the weekend, the western high will continue to build eastward, filling in the long-wave trough to the north and increasing the coverage of the ridge to include the central and eastern CONUS. With a lack of upper level support and weak sfc high residing over the CWA, the main threat through the long term will be diurnally-driven convection, aided by any shortwave perturbations that work down within the mid/upper flow. The summer soup is strong, as PWATs hang mostly around 2.00" through the long term, however may approach 2.10". Would not be surprised to see efficient rainmakers during the afternoon that could produce isolated river and urban flooding, especially with how saturated soils have become over the last couple of weeks. With the aforementioned saturated environment, expecting temperatures to remain in the upper 80's and low 90's through the forecast period courtesy of increased cloud cover, especially in the morning, although near climatological norms for this time of year. SM && .AVIATION... 18Z Update... Mostly VFR ceilings across the area with a band of -RA north of the terminals. Scattered TSRA along the coast will propagate westward late this afternoon, so continued a TEMPO for TSRA at most sites. Ceilings briefly improve this evening, then low ceilings and fog is expected to develop after midnight through roughly 14Z, improving thereafter. W-SW winds 5 kts or less will continue through this evening and become calm overnight then shift towards the E-SE around 5 kts by tomorrow morning. //ATL Confidence...18Z Update... Medium confidence on all elements. 86/DMartin && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 90 / 30 40 20 40 Atlanta 72 91 73 91 / 20 40 20 40 Blairsville 67 86 67 84 / 20 60 30 60 Cartersville 71 90 72 91 / 20 40 20 40 Columbus 73 92 73 93 / 30 40 10 30 Gainesville 71 88 71 88 / 20 40 30 50 Macon 72 93 73 94 / 30 40 20 30 Rome 72 93 73 93 / 20 40 20 40 Peachtree City 70 91 70 91 / 20 40 20 30 Vidalia 73 92 73 93 / 30 40 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM....SM AVIATION...DMartin
Hazardous weather outlook, Aug 3, 9:57 AM EDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 957 AM EDT Wed Aug 3 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 957 AM EDT Wed Aug 3 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are possible through the evening across north and central Georgia. Isolated strong storms resulting in frequent lightning, gusty winds, and locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 3, 4:57 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
457 PM EDT Wed Aug 3 2022
GAZ076-032130-
Jefferson GA-
457 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northeastern
Jefferson County through 530 PM EDT...
At 457 PM EDT, a strong thunderstorm was near Wrens, or 8 miles north
of Louisville, moving northwest at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Wrens, Stapleton and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3311 8229 3306 8243 3316 8254 3323 8246
3326 8233
TIME...MOT...LOC 2057Z 153DEG 8KT 3313 8240
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 5:02 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
502 PM EDT Wed Aug 3 2022
GAZ004-032130-
Whitfield GA-
502 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northeastern
Whitfield County through 530 PM EDT...
At 502 PM EDT, a strong thunderstorm was over Dawnville, or near
Dalton, moving north at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dalton, Varnell, Beaverdale and Dawnville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3494 8484 3492 8484 3490 8483 3489 8483
3487 8482 3486 8484 3481 8486 3480 8484
3478 8487 3477 8487 3476 8495 3487 8503
3488 8501 3491 8502 3494 8492
TIME...MOT...LOC 2102Z 169DEG 13KT 3483 8489
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 3, 5:08 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
508 PM EDT Wed Aug 3 2022
GAZ086-032145-
Emanuel GA-
508 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Emanuel
County through 545 PM EDT...
At 508 PM EDT, a strong thunderstorm was near Swainsboro, moving
northwest at 15 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Swainsboro, Nunez, Norristown Junction, Dellwood and Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3248 8236 3255 8256 3264 8249 3265 8247
3266 8248 3268 8246 3274 8233 3256 8225
TIME...MOT...LOC 2108Z 136DEG 12KT 3256 8239
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 5:11 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Wed Aug 3 2022
GAZ031-041-042-032145-
Haralson GA-Carroll GA-Paulding GA-
511 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of southern Paulding,
northeastern Haralson and northeastern Carroll Counties through 545
PM EDT...
At 510 PM EDT, a strong thunderstorm was near New Georgia, or 9 miles
southwest of Dallas, moving northwest at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dallas, Villa Rica, Temple, Hiram, Braswell, Yorkville, Draketown and
New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3391 8507 3391 8505 3395 8505 3395 8498
3397 8497 3400 8484 3383 8476 3377 8486
3378 8490 3375 8490 3371 8496 3382 8512
TIME...MOT...LOC 2110Z 139DEG 12KT 3381 8495
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 5:17 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
517 PM EDT Wed Aug 3 2022
GAZ050-032145-
Greene GA-
517 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northeastern Greene
County through 545 PM EDT...
At 517 PM EDT, a strong thunderstorm was over Union Point, or 7 miles
northeast of Greensboro, moving west at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Greensboro, Union Point and Woodville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3363 8299 3362 8300 3359 8300 3358 8301
3357 8301 3357 8316 3366 8317 3371 8314
3370 8311 3371 8305 3367 8298
TIME...MOT...LOC 2117Z 108DEG 11KT 3363 8306
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 5:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT Wed Aug 3 2022
GAZ062-075-032200-
Glascock GA-Warren GA-
530 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of southeastern Warren
and northeastern Glascock Counties through 600 PM EDT...
At 530 PM EDT, a strong thunderstorm was over Bastonville, or near
Gibson, moving north at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gibson, Reese and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3327 8244 3322 8251 3323 8263 3339 8265
3339 8255 3335 8255 3336 8253 3334 8250
3334 8245 3333 8243 3333 8242 3332 8240
TIME...MOT...LOC 2130Z 194DEG 7KT 3329 8254
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:43 PM EDT | Special Weather Statement | FFC | Crisp | 32 min |
| Aug 2, 10:06 PM EDT | Special Weather Statement | FFC | Houston, Peach | 24 min |
| Aug 3, 12:16 AM EDT | Special Weather Statement | FFC | Newton | 29 min |
| Aug 3, 3:27 PM EDT | Special Weather Statement | FFC | Warren | 33 min |
| Aug 3, 3:41 PM EDT | Special Weather Statement | FFC | Polk | 34 min |
| Aug 3, 3:47 PM EDT | Special Weather Statement | FFC | Wilkes | 28 min |
| Aug 3, 4:10 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 35 min |
| Aug 3, 4:15 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Aug 3, 4:23 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Aug 3, 4:39 PM EDT | Special Weather Statement | FFC | Elbert | 21 min |
| Aug 3, 4:43 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Aug 3, 4:46 PM EDT | Special Weather Statement | FFC | Wilkes | 29 min |
| Aug 3, 4:50 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Aug 3, 4:57 PM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Aug 3, 5:02 PM EDT | Special Weather Statement | FFC | Whitfield | 28 min |
| Aug 3, 5:08 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Aug 3, 5:11 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Aug 3, 5:17 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Aug 3, 5:42 PM EDT | Special Weather Statement | FFC | Spalding | 33 min |
| Aug 3, 5:49 PM EDT | Special Weather Statement | FFC | Hancock | 26 min |
| Aug 3, 5:54 PM EDT | Special Weather Statement | FFC | Hancock | 21 min |
| Aug 3, 5:56 PM EDT | Special Weather Statement | FFC | Walker | 34 min |
| Aug 3, 5:59 PM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Aug 3, 6:07 PM EDT | Special Weather Statement | FFC | Morgan | 38 min |
| Aug 3, 6:09 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Aug 3, 6:22 PM EDT | Special Weather Statement | FFC | Catoosa | 23 min |
| Aug 3, 6:26 PM EDT | Special Weather Statement | FFC | Jackson | 34 min |
| Aug 3, 6:35 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Aug 3, 6:36 PM EDT | Special Weather Statement | FFC | Johnson | 24 min |
| Aug 3, 6:38 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Aug 3, 6:48 PM EDT | Special Weather Statement | FFC | Putnam | 27 min |
| Aug 3, 6:50 PM EDT | Special Weather Statement | FFC | Oconee | 25 min |
| Aug 3, 6:55 PM EDT | Special Weather Statement | FFC | Cherokee | 35 min |
| Aug 3, 7:03 PM EDT | Special Weather Statement | FFC | Greene | 27 min |
| Aug 3, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Putnam | 40 min |
| Aug 3, 7:22 PM EDT | Special Weather Statement | FFC | Putnam | 23 min |
| Aug 3, 7:25 PM EDT | Special Weather Statement | FFC | Wilkinson | 35 min |
| Aug 3, 7:43 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Aug 3, 7:45 PM EDT | Special Weather Statement | FFC | White | 30 min |
| Aug 3, 7:50 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Aug 3, 7:53 PM EDT | Special Weather Statement | FFC | Jones | 37 min |
| Aug 3, 7:59 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.